Alert archive / Idaho / Wind Advisories in 2010
Wind Advisory 2, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Mar 30, 2010, 10:03 AM MDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Mar 30, 2010, 10:03 AM MDT (16:03 UTC)
- Expired
- Mar 30, 2010, 9:00 PM MDT
- In force
- 11 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
884 WWUS75 KPIH 301603 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 1003 AM MDT TUE MAR 30 2010 IDZ017-020>022-310015- /O.NEW.KPIH.WI.Y.0002.100330T1603Z-100331T0300Z/ EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN- LOWER SNAKE RIVER PLAIN-SOUTH CENTRAL HIGHLANDS- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... RAFT RIVER...DIETRICH...RICHFIELD...KIMAMA...ACEQUIA...HEYBURN... MINIDOKA...PAUL...IDAHO FALLS...REXBURG...RIGBY...ATOMIC CITY... FIRTH...SHELLEY...WOLVERINE CANYON...UCON...OSGOOD... KETTLE BUTTE...CRATERS OF THE MOON...HAMER...MUD LAKE...RIRIE... ROBERTS...SAGE JUNCTION...HEISE...SUGAR CITY...HERBERT... NORTHWEST INL...SOUTHEAST INL...CENTRAL INL...SOUTHWEST INL... POCATELLO...BLACKFOOT...FORT HALL...ABERDEEN...ROCKFORD...TABER... MORELAND...SPRINGFIELD...POCATELLO AIRPORT...MASSACRE ROCKS... MALAD...OAKLEY...ROCKLAND...ALBION...DECLO...MALTA...SUBLETT... BRIDGE...ELBA...CITY OF ROCKS...CONNOR SUMMIT...SWEETZER SUMMIT... JUNIPER...HOLBROOK...MALAD SUMMIT...HOLBROOK SUMMIT... ROY SUMMIT...DANIELS RESERVOIR...ARBON VALLEY...ROY 1003 AM MDT TUE MAR 30 2010 ...WIND ADVISORY IN EFFECT UNTIL 9 PM MDT THIS EVENING ABOVE 6500 FEET... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY ABOVE 6500 FEET...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * WINDS: WINDS WILL INCREASE SIGNIFICANTLY THROUGH THE AFTERNOON. SUSTAINED SPEEDS OF 25 TO 40 MPH ARE FORECAST WITH GUSTS AROUND 50 MPH. * TIMING: THE STRONGEST WINDS SHOULD OCCUR BETWEEN 3 PM MDT AND 9 PM MDT. WINDS SHOULD BEGIN TO DECREASE RAPIDLY AROUND SUNSET. * LOCATIONS INCLUDE: POCATELLO...IDAHO FALLS...REXBURG... RIGBY...CRATERS OF THE MOON...MUD LAKE...RIRIE...ROBERTS...ARCO DESERT...BURLEY...SHOSHONE...MINIDOKA...MALAD...MALTA * IMPACTS: VERY STRONG AND GUSTY CROSSWINDS ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
2 follow-up statements
422 WWUS75 KPIH 302046 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 246 PM MDT TUE MAR 30 2010 IDZ017-020>022-310300- /O.CON.KPIH.WI.Y.0002.000000T0000Z-100331T0300Z/ EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN- LOWER SNAKE RIVER PLAIN-SOUTH CENTRAL HIGHLANDS- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT... FORT HALL...AMERICAN FALLS...MALAD CITY...OAKLEY...ROCKLAND 246 PM MDT TUE MAR 30 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * WINDS: WINDS WILL INCREASE SIGNIFICANTLY THROUGH THE AFTERNOON. SUSTAINED SPEEDS OF 25 TO 40 MPH ARE FORECAST WITH GUSTS AROUND 50 MPH. * TIMING: THE STRONGEST WINDS SHOULD OCCUR BETWEEN 3 PM MDT AND 9 PM MDT. WINDS SHOULD BEGIN TO DECREASE RAPIDLY AROUND SUNSET. * LOCATIONS INCLUDE: POCATELLO...IDAHO FALLS...REXBURG...RIGBY... CRATERS OF THE MOON...MUD LAKE...RIRIE...ROBERTS...ARCO DESERT...BURLEY...SHOSHONE...MINIDOKA...MALAD...MALTA * IMPACTS: VERY STRONG AND GUSTY CROSSWINDS ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
634 WWUS75 KPIH 310232 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 832 PM MDT TUE MAR 30 2010 IDZ017-020>022-310345- /O.EXP.KPIH.WI.Y.0002.000000T0000Z-100331T0300Z/ EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN- LOWER SNAKE RIVER PLAIN-SOUTH CENTRAL HIGHLANDS- INCLUDING THE CITIES OF...BURLEY...RUPERT...IDAHO FALLS... REXBURG...POCATELLO...MALAD CITY...OAKLEY 832 PM MDT TUE MAR 30 2010 ...WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING... EXPECT WINDS TO SUBSIDE THROUGHOUT THE NIGHT. THUS...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 9 PM MDT THIS EVENING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Mar 30, 9:48 AM MDT, 15 minutes earlier.
Area forecast discussion, Mar 30, 9:48 AM MDT, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 948 AM MDT TUE MAR 30 2010 .UPDATE...AFTER COLLABORATION WITH NEIGHBORING OFFICES AND NOAA AFFILIATES HAVE DECIDED TO PULL THE TRIGGER ON WIND ADVISORY. SFC GRADIENT TIGHTENS SIGNIFICANTLY DURING THE AFTERNOON HOURS BEHIND THE COLD FRONT. 06Z GFS GUIDANCE SIGNIFICANTLY STRONGER THAN 12Z NAM GUIDANCE WITH SUSTAINED WINDS THROUGH SNAKE PLAIN OF 30 TO 35 KTS. NAM SLIGHTLY WEAKER AT JUST UNDER 30 KTS. HAVE INCREASED THE WINDS TO SPLIT THE DIFFERENCE...WHICH PUTS SIGNIFICANT PORTION OF REGION UNDER WIND ADVISORY. GRADIENT DROPS OFF SIGNIFICANTLY AFTER 03Z TONIGHT SO WILL EXPIRE EVENT AT THAT POINT. TEXT UPDATES FORTHCOMING. DMH && .PREV DISCUSSION... /ISSUED 902 AM MDT TUE MAR 30 2010/ UPDATE...NO UPDATES ANTICIPATED THIS MORNING. PRECIP NOW WIDESPREAD ACROSS EASTERN IDAHO PER RADAR...SFC OBSERVATIONS...AND AREA WEBCAMS AND SPOTTER REPORTS. SNOW HAS GENERALLY STAYED ABOVE 6500-7000 FT ELEVATIONS...THOUGH WILL START TO SEE SNOW LEVELS FALL TO VALLEY FLOORS THIS AFTERNOON AS TEMPS FALL BEHIND COLD FRONT. WILL LEAVE CURRENT ROUND OF HEADLINES IN PLACE. 12Z NAM INDICATING POSSIBILITY OF STRONG WINDS REDEVELOPING OVER PORTIONS OF THE SNAKE PLAIN. BEST CHANCES VICINITY OF KPIH AND NORTH LATE THIS AFTERNOON THROUGH MID EVENING THOUGH MID LEVEL SUPPORT LACKING AND WINDS WILL BE PRIMARILY DRIVEN BY TIGHTENED SFC GRADIENT. WILL INVESTIGATE THIS FURTHER FOR POTENTIAL WIND ADVISORY LATER TODAY...ESPECIALLY GIVEN WIND SPEEDS INDICATED BY LATEST NUMERICAL GUIDANCE. DMH PREV DISCUSSION... /ISSUED 322 AM MDT TUE MAR 30 2010/ SHORT TERM...TODAY THROUGH THURSDAY. WINTER STORM WARNINGS REMAIN IN EFFECT IN THE CENTRAL MOUNTAINS UNTIL 6 PM AND IN THE UPPER SNAKE HIGHLANDS...CARIBOU HIGHLANDS AND WASATCH MOUNTAINS UNTIL 6 AM WEDNESDAY. WIDESPREAD PRECIPITATION CONTINUES IN SOUTHEAST IDAHO WITH HEAVY SNOW REPORTED IN MANY HIGH ELEVATION LOCATIONS IN THE CENTRAL MOUNTAINS. STILL RAIN BELOW 6000 FEET WITH THE SNOW LEVEL LOWERING CLOSE TO 6000 FEET NOW IN THE CENTRAL MOUNTAINS. STRONG COLD FRONT STILL MOVING THROUGH REGION TONIGHT AND DRY AIR MOVES IN BEHIND THE FRONT. SNOW LEVELS DROP TO VALLEY FLOORS BEHIND FRONT AND SNAKE PLAIN MAY SEE A QUICK BURST OF SNOW RIGHT BEHIND THE FRONT BUT SHOULD DRY OUT RAPIDLY. DO NOT EXPECT SIGNIFICANT SNOWFALL IN THE SNAKE PLAIN. LOWERED POPS CONSIDERABLY IN AREAS OVERNIGHT BUT KEPT UP THE LIKELY POPS IN THE EASTERN MOUNTAINS WHERE THEY SHOULD SEE THE HEAVIEST PRECIPITATION THROUGH TONIGHT. TEMPERATURES SHOULD BE MUCH COOLER TODAY AND THEN WELL BELOW NORMAL WEDNESDAY BEHIND THE COLD FRONT. THINK IT WILL BE UNSTABLE ENOUGH FOR SCATTERED SNOW SHOWERS TO DEVELOP ON WEDNESDAY BUT ONLY VERY LIGHT AMOUNTS COMPARED TO WHAT THE MOUNTAINS HAVE RECEIVED YESTERDAY AND AGAIN TODAY. EXPECT CONTINUED COLD CONDITIONS THROUGH THURSDAY WITH THE THREAT FOR ISOLATED TO SCATTERED SNOW SHOWERS CONTINUING. WINDY CONDITIONS WILL CONTINUE TODAY AND TONIGHT AHEAD OF AND BEHIND THE COLD FRONT BEFORE TAPERING OFF ON WEDNESDAY. GK LONG TERM...FRIDAY THROUGH NEXT TUESDAY. GFS/ECMWF IN GENERALLY GOOD AGREEMENT THROUGHOUT THE FORECAST PERIOD HOWEVER THERE HAVE BEEN RUN TO RUN CHANGES THAT SUGGEST SOME DEGREE OF UNCERTAINTY IS WARRANTED DURING THE PERIOD. WITH THAT SAID...MODELS CONTINUE TO INDICATE THAT THE NEXT PAC WAVE WILL BREAK INTO THE NW STATES FRIDAY WITH ATTENDING PRECIPITATION OVERSPREADING SRN IDAHO FRIDAY NIGHT AS THE WAVE PROGRESSES EAST ALONG THE CANADIAN BORDER. THIS FEATURE AND SCENARIO HAVE BEEN CONSISTENTLY FORECAST THE LAST TWO CYCLES AND THUS HAVE ONCE AGAIN BUMPED PRECIP POTENTIAL UPWARDS ESPECIALLY ACROSS THE CNTRL/NRN MOUNTAIN AREAS. WAVE EXITS EAST SATURDAY LEAVING A MOIST WEST FLOW OVER THE REGION WITH A LOW END CHANCE MENTION OF PRECIPITATION WARRANTED. NEXT UPSTREAM PAC LOW APPROACHES THE COAST SATURDAY NIGHT/SUNDAY WITH A MOIST SW FLOW SHIFTING INTO THE REGION AHEAD OF THE TROUGH. MODELS HAVE COME INTO BETTER AGREEMENT HERE BUT THERE REMAINS SOME TIMING ISSUES AS THE TROUGH IS CURRENTLY PROGGED TO LIFT ACROSS THE REGION SUNDAY NIGHT/MONDAY. HAVE GENERALLY NUDGED PRECIP POTENTIAL UP MODESTLY DURING THIS TIME FRAME. WAVE CLEARS REGION BY TUESDAY WITH A MOIST NW FLOW TRAILING ACROSS NE MOUNTAIN ZONES. HUSTON AVIATION...MOIST SW FLOW CURRENTLY IN PLACE ACROSS REGION WITH LITTLE CHANGE EXPECTED THROUGH THE DAY FOLLOWED BY MODEST DRYING TONIGHT. VFR/MVFR CIGS NOTED AT ALL TERMINALS EARLY THIS MORNING AND MODELS SUGGEST THAT PERIODS OF MVFR CIGS IN SHOWERS WILL GENERALLY RULE THE DAY. SOME MID-LEVEL DRYING IS ANTICIPATED OVERNIGHT WHICH WILL OPEN THE DOOR TO THE DEVELOPMENT OF FOG/STRATUS (NEAR IFR CIGS) POTENTIALLY IMPACTING KIDA/KPIH. HUSTON && .PIH WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 9 PM MDT THIS EVENING ABOVE 6500 FEET FOR THE IDZ017-020>022. WINTER STORM WARNING UNTIL 6 AM MDT WEDNESDAY ABOVE 6500 FEET FOR THE IDZ023-025. WINTER STORM WARNING UNTIL 6 PM MDT THIS EVENING ABOVE 7000 FEET FOR THE IDZ018-032. WINTER STORM WARNING UNTIL 6 AM MDT WEDNESDAY ABOVE 6500 FEET FOR THE IDZ019. WINTER STORM WARNING UNTIL 6 PM MDT THIS EVENING ABOVE 6500 FEET FOR THE IDZ031. &&
Hazardous weather outlook, Mar 30, 5:00 AM MDT, 5 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 500 AM MDT TUE MAR 30 2010 IDZ017>025-031-032-311300- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 500 AM MDT TUE MAR 30 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT EXPECT HEAVY SNOW TO CONTINUE ABOVE 6000 FEET TODAY IN THE CENTRAL MOUNTAINS AND TODAY AND TONIGHT IN THE EASTERN HIGHLANDS. WINTER STORM WARNINGS HAVE BEEN ISSUED FOR THESE AREAS. PLEASE REFER TO THE LATEST BOIWSWPIH FOR THE LATEST DETAILS. EXPECT WINDY CONDITIONS TO CONTINUE TODAY AS A COLD FRONT MOVES THROUGH SOUTHEAST IDAHO. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY EXPECT MOUNTAIN SNOW SHOWERS AND VALLEY RAIN AND SNOW SHOWERS TO CONTINUE OFF AND ON WEDNESDAY THROUGH SUNDAY. TEMPERATURES WILL BE WELL BELOW NORMAL THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.